Low Carb Friends  
Netrition.com - Tools - Reviews - Faces - Recipes - Home


Go Back   Low Carb Friends > Health Support Groups > Thyroid
Register FAQ Search Today's Posts Mark Forums Read


Reply
 
LinkBack Thread Tools Display Modes
Old 08-01-2014, 02:27 PM   #1
Junior LCF Member
 
Join Date: Jul 2014
Posts: 3
Gallery: yazimi03
CONFUSED AND FRUSTRATED - Looking for feedback pls!

Hi everyone,

I'm new to this site. I have been diagnosed with Hashimoto's and started on 1/2 grain of Armour on 4/22. I started to feel better almost immediately and my hair loss (which is the most distressing part of this whole ordeal) seemed to taper down a bit. It still was more loss than normal but at least I was seeing improvement. I moved up to 45, then 60, then 75, then 90mg. With each raise, I began to notice more and more hair loss. This was so confusing and disturbing to me because I was starting to see an improvement, and then started back-tracking HARD.

I saw a new doctor this past Tuesday who is ordering a bunch more tests to see if there might be a Reverse T3 issue going on. I also do have some adrenal issues - high morning cortisol, low noon. The evening and night are normal. She says this could be another reason my symptoms started worsening as I raised. She also said a compounded med might be better for me - one that has more T3 and less T4. I have dropped back down to 30 mg of Armour for now to see if the loss slows down and it has a bit.

I'm definitely not hyper - my FT4 was at 1.3 and FT3 was at 3.1. I also posted this on another group and they said the same things - reverse t3, adrenal issues or that it's a cellular issue - where the T3 is pooling in my blood and not actually getting in my cells.

Has anyone experienced this? More hair loss with increased doses of meds? I was really hoping for the opposite reaction, so I am very disappointed and disheartened. Any feedback would be much appreciated!
yazimi03 is offline   Reply With Quote

Sponsored Links
Old 08-01-2014, 05:03 PM   #2
Senior LCF member
 
Join Date: Nov 2007
Posts: 9,773
Gallery: Leo41
Stats: 340 then/145 now
WOE: Low carb/calorie cycling
You've only been on Rx a few months, and I've read that where hair loss often continues for the first several months of taking supplemental hormones. In fact, some of the thyroid Rx list 'hair loss' as one of the side effects--but they all say it's temporary.

You didn't give a range for your T4 and T3 (lab ranges differ) so I have no idea how low or high they are.

I have Hashi's, so I know that conversion problems (T4 to T3) are characteristic of Hashi's because I've experienced it. I take Synthroid (T4) and Cytomel (T3), and my dosage of T3 increased for the first few years I took it. I've been stable now for about 2 years.

If low T3 is your issue, you should be experiencing crushing fatigue. When my T3 'tanked,' I could barely get out of bed and 'napped' for about 3 hours every day.
Leo41 is online now   Reply With Quote
Old 08-01-2014, 07:37 PM   #3
Junior LCF Member
 
Join Date: Jul 2014
Posts: 3
Gallery: yazimi03
Thank you for your reply Leo.

The range for FT4 is 0.82-1.77 and for FT3 it is 2.0-4.4.

I understand that there is often hair loss on hormone replacement, but what doesn't make sense is that it keeps getting worse as I go higher, when in most instances, it works the other way around. The fatigue did get better once I started treatment, but it's still there.

I definitely do think there is a conversion issue going on because before I was even started on treatment my FT4 was 1.2 and my FT3 was 2.5. Do you mind if I ask what dose of Synthroid and Cytomel you are on? I'm wondering if maybe I should go the synthetic route…
yazimi03 is offline   Reply With Quote
Old 08-05-2014, 11:24 AM   #4
Senior LCF member
 
Join Date: Nov 2007
Posts: 9,773
Gallery: Leo41
Stats: 340 then/145 now
WOE: Low carb/calorie cycling
I don't know why you think you have conversion problems, since your T4 and T3 are both at a nice level.

When my 'problem' began, my T3 didn't even get into lab range--it was that low.
That's what happens when 'conversion' becomes a problem. If you're showing T3, I doubt you have conversion issues--but they can happen at any time, and usually happen suddenly--with crushing fatigue and rapid weight gain.

I was on 75 mcg of T4 (Levoxyl until it was recalled), and when I began T3, it was with 5 mcg of Cytomel. However, I needed more Cytomel every 4-8 months until I got to my current level 25 mcg (that has to be spaced throughout the day). Then my endo lowered my T4 to 50 mcg, since it wasn't converting and I didn't need so much.

Right now I'm taking 50mcg of Synthroid and 25 mcg of Cytomel. My T4 is currently low, but my endo doesn't want to raise it because 1) I have no symptoms--feel fine; 2) my TSH is so low that I could flip into hyper--which isn't a good idea.
Leo41 is online now   Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are On



All times are GMT -7. The time now is 05:14 AM.


Copyright ©1999-2014 Friends Forums LLC. All rights reserved. - Terms of Service | Privacy Policy
LowCarbFriends® is a registered mark of Friends Forums, LLC.